Skip to Main content Skip to Navigation
Journal articles

The compound Poisson distribution and return times in dynamical systems

Abstract : Previously it has been shown that some classes of mixing dynamical systems have limiting return times distributions that are almost everywhere Poissonian. Here we study the behaviour of return times at periodic points and show that the limiting distribution is a compound Poissonian distribution. We also derive error terms for the convergence to the limiting distribution. We also prove a very general theorem that can be used to establish compound Poisson distributions in many other settings.
Document type :
Journal articles
Complete list of metadata

Cited literature [29 references]  Display  Hide  Download
Contributor : Sandro Vaienti Connect in order to contact the contributor
Submitted on : Wednesday, July 9, 2008 - 10:59:27 AM
Last modification on : Tuesday, October 19, 2021 - 10:59:14 PM
Long-term archiving on: : Friday, September 28, 2012 - 3:30:35 PM


Files produced by the author(s)


  • HAL Id : hal-00285201, version 1



Nicolai Haydn, Sandro Vaienti. The compound Poisson distribution and return times in dynamical systems. Probability Theory and Related Fields, Springer Verlag, 2009, 144 (3-4), pp.517-542. ⟨hal-00285201⟩



Les métriques sont temporairement indisponibles